ArticleBMJ case reports2014
A curious case of cholestasis: oral terbinafine associated with cholestatic jaundice and subsequent erythema nodosum.
Article in BMJ case reports, 2014. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Not yet cited in PubMed.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
0 citing papers in PubMed, 4 citations in OpenAlex.
No citing paper in PubMed yet.
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
4 authors at 1 institution in 1 country.
Funding
No grant is acknowledged in the PubMed record.
Abstract
Terbinafine is a commonly prescribed antifungal agent used in the treatment of trichophytic onychomycosis and chronic cutaneous mycosis that are resistant to other treatments. This case report highlights a rarely documented but important adverse hepatic reaction that was caused by the use of oral terbinafine. A woman in her thirties presented with a 3-week history of jaundice, malaise, itching, nausea, decreased appetite, weight loss, dark orange urine and intermittent non-radiating epigastric pain. She had recently finished a 3-week course of oral terbinafine for a fungal nail infection. Liver biopsy findings were consistent with chronic active hepatitis secondary to a drug reaction. A few days after initial presentation, the patient developed erythema nodosum. Delayed development of erythema nodosum secondary to terbinafine could not be excluded.
Indexed as
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.